Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Jul 29, 2021, 7:22 AM EDT for Randolph County, Indiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2021, 7:22 AM EDT (11:22 UTC)
- Expired
- Jul 29, 2021, 7:45 AM EDT
- In force
- 23 min
- Issued by
- NWS Indianapolis, IN
County Randolph County, IN
The radar
The Indianapolis radar (KIND), 105 km from the middle of the area, began a volume at 11:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.4 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1533 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.4
The text
As transmitted.
795
WWUS83 KIND 291122
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
722 AM EDT Thu Jul 29 2021
INZ041-042-049-291145-
Randolph-Henry-Delaware-
722 AM EDT Thu Jul 29 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
DELAWARE...RANDOLPH AND NORTHEASTERN HENRY COUNTIES...
At 721 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Fort Recovery to 6 miles south of
Muncie. Movement was southeast at 45 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Muncie, Winchester, Union City, Parker City, Farmland, Lynn, Selma,
Ridgeville, Mooreland, Saratoga, Losantville, Modoc, Blountsville,
Summit Lake State Park and Prairie Creek Reservoir.
This includes Interstate 70 near mile marker 133.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4000 8520 3988 8520 3987 8522 3984 8522
4013 8545 4031 8508 4031 8480 4001 8481
TIME...MOT...LOC 1121Z 305DEG 38KT 4036 8484 4011 8535
$$
KHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Jul 29, 5:37 AM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 29, 5:37 AM EDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 537 AM EDT Thu Jul 29 2021 .Mesoscale Update... Issued at 536 AM EDT Thu Jul 29 2021 Line of thunderstorms extending from near Ft. Wayne to near Monticello will continue to drop southeast and into less unstable air. This will result in weakening through the morning commute as the line moves into northeastern parts of central Indiana. && .Short Term...(Today through Friday) Issued at 320 AM EDT Thu Jul 29 2021 Pre-Dawn up through 12z... The main focus for the next several hours will be evolution of Wisconsin MCS. Impressive MCS with QLCS was moving southeast across southern Wisconsin early this AM with west to east MLCAPE axis of near 4000 J/kg pooled in front of it. HRRR Reflectivity and radar trends support this line moving into our extreme northeastern counties after 1030z this morning. Meanwhile, the rest of central Indiana will see increase in convective cloud debris. This will likely result in a lull in convection ahead of approaching cold front as convective temperatures are in the lower 90s. That said, approaching frontal boundary and potential stalled outflow boundary will likely result in robust late afternoon convection starting up along and ahead of the front. Not exactly sure where the renewed activity will to start up. Earlier CAM trends had it developing well south of I-70 but now trends are further north over the I-70 corridor or even potentially further north. It will again depend in part on initiation timing which will likely be 19z-22z. Prior to that, expect some sunshine to break through and allow temperatures to shoot up to the lower and middle 90s and with dew points in the middle and upper 70s, the Heat Index may reach 105 to 110 degrees at times over the Wabash Valley, thus will be issuing a Heat Advisory for this area from 2 PM through 8 PM. At any rate, MLCAPE axis to 4000 J/kg pooled along and ahead of the approaching cold front along with 25 to 35 knot deep shear and deep moisture will result in explosive afternoon development once the CAP is broken. Best shear will be over east central sections. This is where an isolated tornado is most possible, otherwise damaging winds will be the main threat with hail a smaller threat due to 150K feet freezing levels. Heavy rain will also be an issue with PWAT's to 2.3 inches, which is near the 99th percentile. The front will move to north central Indiana around 18z, south central Indiana around 00z and central Kentucky by Friday morning. Thus, expect convection to gradually weaken this evening and end from north to south. Saturday will be dry, much cooler and less humid as surface high pressure moves in behind the cold front. Northeastern sections may not even see the 80s during the afternoon despite plenty of sunshine. && .Long Term...(Friday night through Wednesday) Issued at 320 AM EDT Thu Jul 29 2021 A trough, persistently over the eastern U.S., will be amplifying and pushing south throughout the long term. Central Indiana will generally stay under N to NW flow, allowing for near to slightly below normal temperatures (upper 70s to low 80s for the highs) into next week. Surface high pressure behind the front stalled just to the south of the area will bring dry weather Friday night. However, a couple of short waves will pull moisture in along or near the front that will add lift and provide chance PoPs for the weekend. Saturday does look to have the better chance for precipitation than Sunday. A more expansive surface high, in addition to the boundary pushing further south, will lead to a mostly dry week next week. The high looks to make an eastward push for the latter part of the week which will then bring more southwesterly winds to the area. This will likely lead to temperatures warming up some, into the mid 80s towards the end of the period. && .Aviation...(06Z TAF Issuance) Issued at 1140 PM EDT Wed Jul 28 2021 IMPACTS: - VFR through the night, with non zero chance a thunderstorm gets near KLAF in the early morning hours. - Gradual wind shift from southwest to northwest through the day. - Thunderstorm chances (possibly severe) starting in the afternoon from KIND south. DISCUSSION: VFR conditions are expected through around midday Thursday. Thunderstorms tonight in Wisconsin moving southeast still look like they should remain north/northeast of the TAF sites. Could skirt KLAF so will include a VCSH there but not confident enough to include anything worse. Winds will shift from southwesterly tonight to northwesterly during the day as a front sinks south through central Indiana. Expect some thunderstorms to form along/south of this boundary during the afternoon, so will include a VCTS mention at all sites but KLAF starting between 19 and 21z and lasting for a few hours. Storms could be severe, and this potential increases as you go south in the afternoon/evening, with KBMG having the better potential. Wind speeds should be light overnight (0 to 6 kts) and then increase a little during the day on Thursday, but some potential for gusts around 20 kts during the afternoon. && .IND WATCHES/WARNINGS/ADVISORIES... Heat Advisory from 2 PM this afternoon to 8 PM EDT this evening for INZ028-029-035-036-043>045-051>053-060>063-067>071. && Mesoscale...MK Short Term...MK Long Term...KH Aviation...CP
Hazardous weather outlook, Jul 29, 3:47 AM EDT, 3 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 347 AM EDT Thu Jul 29 2021 INZ021-028>031-035>049-051>057-060>065-067>072-301000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 347 AM EDT Thu Jul 29 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Strong and severe thunderstorms are possible mainly early this morning and this afternoon and early evening. Damaging winds will be the main severe concern, but large hail is possible and an isolated tornado can not be ruled out mainly over eastern central Indiana. Cloud to ground lightning, brief heavy rain and localized flooding are also possible. The combination of temperatures in the lower and middle 90s and dew points in the middle and upper 70s will result in the heat index reaching 100 to 105 degrees at times over the Wabash Valley this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a small chance of thunderstorms over southwestern sections Saturday afternoon and evening. Severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible early this morning and afternoon. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jul 29, 7:22 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
722 AM EDT Thu Jul 29 2021
INZ041-042-049-291145-
Randolph-Henry-Delaware-
722 AM EDT Thu Jul 29 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
DELAWARE...RANDOLPH AND NORTHEASTERN HENRY COUNTIES...
At 721 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Fort Recovery to 6 miles south of
Muncie. Movement was southeast at 45 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Muncie, Winchester, Union City, Parker City, Farmland, Lynn, Selma,
Ridgeville, Mooreland, Saratoga, Losantville, Modoc, Blountsville,
Summit Lake State Park and Prairie Creek Reservoir.
This includes Interstate 70 near mile marker 133.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4000 8520 3988 8520 3987 8522 3984 8522
4013 8545 4031 8508 4031 8480 4001 8481
TIME...MOT...LOC 1121Z 305DEG 38KT 4036 8484 4011 8535
KHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:36 AM EDT | Heat Advisory | IND | Brown, Clay, Daviess, Fountain, Greene, Jackson and 13 more | 16 hr |
| Jul 29, 4:19 PM EDT | Special Weather Statement | IND | Clinton | 26 min |
| Jul 29, 5:01 PM EDT | Special Weather Statement | IND | Henry | 44 min |
| Jul 29, 6:01 PM EDT | Special Weather Statement | IND | Rush | 29 min |
| Jul 29, 6:13 PM EDT | Severe Thunderstorm Warning | IND | Rush | 28 min |
| Jul 29, 7:43 PM EDT | Special Weather Statement | IND | Shelby | 32 min |
| Jul 29, 7:52 PM EDT | Special Weather Statement | IND | Decatur | 23 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.